Overdose

Opiod overdose is a significant risk. If someone is overdosing they may display the following symptoms:

  • Heavy intoxication, lethargy etc,
  • Pale skin, lips / fingernails bluish tinge, (cyanosis)
  • Pinpoint pupils (opiates/opioids)
  • No response to touch or noise, ‘un-rousable’
  • Loss of consciousness
  • Cold to touch
  • Breathing, slow/shallow, heavy snoring, rasping breaths, not breathing at all

What should you do if you find someone collapsed?

  • Call 999 and request an ambulance (the police do not attend as routine practice)
  • Stay calm, you will be able to help the person more
  • Make sure the person’s airways are clear, tilt their head back and lift the chin
  • Lie the person on the floor in the recovery position
  • Stay with the person and talk to them even if there is no response
  • Clear a path for the paramedics to enable access
  • Tell the paramedics exactly what the person has taken if you know
  • Co-operate with the paramedics: they are there to save a life
  • If you have Naloxone available, keep calm, follow your training and use it!